MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that the burr became stuck on wire.The 75% stenosed target lesion was located in the mildly tortuous and moderately calcified vessel.A 1.25mm peripheral rotalink plus and a peripheral rotawire guidewire were selected for use.During withdrawal, the brake defeat button and the dynaglide button were depressed to back out the rotalink system over the rotawire.However, it was noted that the technician had a difficult time removing the rotalink burr over the rotawire.A wet sterile sponge was used and it became a little easier to remove the rotalink system back out over the rotawire.The rotawire and the rotalink system were removed simultaneously without any other complications.The procedure was completed without replacing the device.No patient complications were reported.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).Device evaluated by manufacturer: returned product consisted of the peripheral rotalink plus atherectomy device.The burr catheter was received attached to the advancer unit.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection of the device presented no damage or irregularities.In order to determine the functionality of the rotablator device, additional testing was performed using a test rotawire.The test rotawire was able to be fully inserted and removed from the rotablator device with no resistance or issues.Product analysis could not confirm the reported event, as the test wire was able to be fully inserted and removed with no resistance or issues, and there were no damages or defects attributable to a stuck rotawire identified during analysis.
 
Event or Problem Description
It was reported that the burr became stuck on wire.The 75% stenosed target lesion was located in the mildly tortuous and moderately calcified vessel.A 1.25mm peripheral rotalink plus and a peripheral rotawire guidewire were selected for use.During withdrawal, the brake defeat button and the dynaglide button were depressed to back out the rotalink system over the rotawire.However, it was noted that the technician had a difficult time removing the rotalink burr over the rotawire.A wet sterile sponge was used and it became a little easier to remove the rotalink system back out over the rotawire.The rotawire and the rotalink system were removed simultaneously without any other complications.The procedure was completed without replacing the device.No patient complications were reported.The device was returned for analysis and evaluation was completed on 20may2022.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection of the device presented no damage or irregularities.In order to determine the functionality of the rotablator device, additional testing was performed using a test rotawire.The test rotawire was able to be fully inserted and removed from the rotablator device with no resistance or issues.Product analysis could not confirm the reported event, as the test wire was able to be fully inserted and removed with no resistance or issues, and there were no damages or defects attributable to a stuck rotawire identified during analysis.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14282016
Report Number2134265-2022-05134
Device Sequence Number17828371
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0027793345
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown